MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the stent deployment process, the tip end could not be opened, and the retrieve, push and pull operations still could not open the stent.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery aneurysm with a max diameter of 5mm and a 6mm neck diameter.Landing zone: distal: 5mm and proximal: 5mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered with unknown pru level.The angiographic result post procedure showed an intracranial aneurysm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the pipeline was replaced with another stent to complete the surgery.The cause of the failure to open was not determined.The distal section failed to open.The pipeline had not been placed in a vessel bend when it failed to open.Other steps or other devices had been tried to open the pipeline (resheathing, wire/catheter, balloon, etc.).It was unable to be determined if there were any device issues with the catheter.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal and proximal ends were found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the customer complaint was confirmed, as the braid's distal and proximal ends were found open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, which eliminates these as potential causes.It is possible that damage to the braid contributed to the issue of failure to open.Damage to the braid can occur due to resheathing more than 2 times, over-manipulation, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22413764
Report Number2029214-2025-01508
Device Sequence Number9795279
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public(01)00763000284749(17)260813(10)B610446
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB610446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/08/2025
08/25/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/05/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale